Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 42, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 20, 2015, 1:16 PM EDT for Cobb County, Paulding County, Georgia. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2015, 1:16 PM EDT (17:16 UTC)
- Expired
- Apr 20, 2015, 2:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cobb County, GA, Paulding County, GA
The radar
The Atlanta radar (KFFC), 73 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 2:00 PM EDT | HAIL 1 | 1 Sw Ridgewood Park, GA | |
| Apr 20, 2:10 PM EDT | TSTM WND DMG | Kennesaw, GA | 2 TREES DOWN ON ROADWAYS IN KENNESAW |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.3 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 694 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 222 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
840
WUUS52 KFFC 201716
SVRFFC
GAC067-223-201800-
/O.NEW.KFFC.SV.W.0042.150420T1716Z-150420T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
116 PM EDT MON APR 20 2015
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PAULDING COUNTY IN NORTHWESTERN GEORGIA...
NORTHWESTERN COBB COUNTY IN NORTH CENTRAL GEORGIA...
* UNTIL 200 PM EDT
* AT 115 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DALLAS...
MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MARIETTA...DALLAS...KENNESAW...ACWORTH...HIRAM...BRASWELL...
YORKVILLE...DUE WEST...KENNESAW STATE UNIVERSITY...SWEAT
MOUNTAIN...NEW HOPE...SANDY PLAINS...NEW GEORGIA...LOST MOUNTAIN
PARK...BURNT HICKORY RIDGE AND CROSS ROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3395 8498 3401 8496 3408 8484 3407 8442
3405 8442 3379 8492 3395 8504
TIME...MOT...LOC 1715Z 234DEG 44KT 3392 8491
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 10:22 AM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Apr 20, 10:22 AM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1022 AM EDT MON APR 20 2015 .UPDATE... COLD FRONT CURRENTLY STRETCHES FROM THE CENTRAL GREAT LAKES BACK THROUGH THE MS/AL STATE LINE. A PRE-FRONTAL TROUGH IS SITUATED ACROSS NORTHERN GA. MAIN FORECAST ISSUE FOR TODAY WILL BE WHERE AND WHEN CONVECTION WILL DEVELOP. DRIER AIR HAS SETTLED OVER PORTIONS OF NORTHERN GA BEHIND THE PRE-FRONTAL TROUGH. DEEP MOISTURE STILL EXISTS OVER THE SOUTHERN CWFA. MESOANALYSIS SHOWS SB CAPES HAVE STARTED TO INCREASE MAINLY SOUTH OF INTERSTATE 20. A COUPLED JET STRUCTURE SHOULD HELP WITH STRONG UPPER DIVERGENCE AND GOOD MID LEVEL ENERGY SHOULD ALSO HELP SUPPORT ANY CONVECTION. HOWEVER...THE CLOUD COVER COULD BE A MAJOR STICKING POINT. IF THE CLOUDS CONTINUE TO THICKEN...THEN HEATING WILL SOMEWHAT INHIBITED. HOWEVER...IF THE CLOUD COVER IS THIN ENOUGH WITH MANY BREAKS...GOOD HEATING COULD OCCUR WITH MORE DESTABILIZATION. SO...WILL CONTINUE WITH THE POSSIBILITY OF SEVERE THUNDERSTORMS ACROSS SOUTHERN PORTIONS OF THE FORECAST AREA...BUT SEVERE STORMS SHOULD BE MORE ISOLATED IN NATURE. HAVE ALSO ADDED SCT/ISOLD ON THE BACKSIDE OF THE FRONT. STEEP LAPSE RATES COULD HELP TRIGGER ADDITIONAL SHRA/TSRA. THE HRRR HAS BEEN SHOWING THIS...AND THINK IT IS A REASONABLE SOLUTION. && .PREV DISCUSSION... /ISSUED 730 AM EDT MON APR 20 2015/ PREV DISCUSSION... /ISSUED 351 AM EDT MON APR 20 2015/ SHORT TERM /TODAY THROUGH TUESDAY/... .SEVERE THUNDERSTORM WATCH IN EFFECT THROUGH 8AM... SEVERE WEATHER APPEARS IMMINENT FOR PORTIONS OF NW GEORGIA AS LINE OF THUNDERSTORMS WITH A HISTORY OF PRODUCING WIND DAMAGE ADVANCES OUT OF ALABAMA. CAPE VALUES IN THIS REGION HAVE BEEN LARGELY UNIMPRESSIVE...ESPECIALLY SURFACE BASED CAPE. HOWEVER...ELEVATED CONVECTION IS MORE READILY AVAILABLE AND CROSS SECTIONS REVEAL VORTICITY MAXIMA RESPONSIBLE FOR ENHANCED ACTIVITY IS LOW IN THE ATMOSPHERE THAN WE TYPICALLY SEE...RIGHT AROUND 700 MB IN THIS SITUATION. FOLLOWING THE EVOLUTION OF THIS VORT MAX...LOOKS LIKE THE NORTHERN TIER OF OUR COUNTIES...MAYBE A HALF A DOZEN COUNTIES OR SO WILL BE UNDER THE THREAT OF SEVERE STORMS THIS MORNING WITH STRONG WINDS THE PRIMARY CONCERN. CANNOT RULE OUT A TORNADO EITHER 0-1KM HELICITY VALUES CURRENTLY MAXING OUT AT 350 M2/S2 ON LATEST RAP RUN. ALSO LOOKING AT DOWNDRAFT CAPE AXIS...SHOULD SEE THIS HOLD TOGETHER OVER THE LOCAL AREA MEANING WINDS SHOULD HAVE NO PROBLEM MIXING TO THE SURFACE SHOULD STORMS HOLD TOGETHER. FOR THE REMAINDER OF TODAY...AFOREMENTIONED ACTIVITY SHOULD BEGIN TO WANE SLIGHTLY AS IT PROGRESSES EAST BUT ENOUGH ACTIVITY WILL REMAIN TO WARRANT CATEGORICAL TO LIKELY POPS FOR THE NORTHERN TIER. THEREAFTER...IT WILL DEPEND HOW QUICK LOW CLOUDS CLEAR OUT AND HOW MUCH RECOVERY WE CAN GET BEFORE FRONT MOVES THROUGH. OF PARTICULAR INTEREST IS STRONG SHORTWAVE MOVING IN OFF THE GULF COAST THIS AFTERNOON THAT RESULTS IN DEVELOPMENT OF A STRONG LOW LEVEL JET AND INFLUX OF DEEP MOISTURE AND INSTABILITY. WILL LIKELY SEE CAPE VALUES IN EXCESS OF 2500 J/KG SHOULD CLOUDS CLEAR FOR A LONG ENOUGH TIME FROM GAINESVILLE TO MACON AND POINTS EASTWARD ALLOWING FOR A SECONDARY SEVERE WEATHER EPISODE. STRONG WINDS WILL BE THE MAIN CONCERN ONCE AGAIN BUT SIG TO PARAMETER DOES BECOME ENHANCED AFTER 18Z WITH ISOLATED TORNADOES POSSIBLE AGAIN. FINALLY QUIETER CONDITIONS EXPECTED TONIGHT THROUGH THE REMAINDER OF THE SHORT TERM WITH NIL POPS AND COOL OVERNIGHT TEMPS. DEESE LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... THERE CONTINUE TO BE NOTICEABLE INCONSISTENCIES BETWEEN MODELS...AND EVEN FROM RUN TO RUN WITHIN EACH MODEL...IN THE EXTENDED FORECAST PERIOD...SO OVERALL A GENERAL BLEND AND CONCENTRATION ON THE LARGER SCALE FEATURES WERE USED FOR THE LONG TERM FORECAST GRIDS AGAIN THIS MORNING. PERIOD STARTS OUT DRY...BUT MOISTURE RETURN BEGINS WEDNESDAY AS THE SURFACE RIDGE SLIPS EAST OF THE STATE. WEAK SHORT WAVES IN THE WESTERLY UPPER FLOW AND A WEAK COLD FRONT BRING AT LEAST A SLIGHT CHANCE FOR PRECIPITATION BACK INTO THE NORTH BY LATE WEDNESDAY. AMPLE MOISTURE AND FLAT WESTERLY UPPER FLOW KEEP AT LEAST A SLIGHT CHANCE FOR PRECIPITATION IN THE FORECAST THURSDAY AND FRIDAY. BETTER CHANCES FOR RAIN SWEEP BACK IN FOR THE START OF THE WEEKEND AS A STRONGER SHORT WAVE SWEEPS THROUGH THE REGION. BOTH THE GFS AND THE ECMWF ARE GENERATING A DECENT SURFACE LOW WITH THIS SHORT WAVE... HOWEVER THERE ARE SIGNIFICANT DIFFERENCES IN THE TIMING OF THIS LOW TO KEEP LOW POPS IN THROUGH THE WEEKEND INTO EARLY NEXT WEEK. ENOUGH INSTABILITY INDICATED WITH THE MID-WEEK SYSTEM FOR A CHANCE OF THUNDERSTORMS...ALTHOUGH LACK OF STRONG DYNAMICS AND MARGINAL NATURE OF THE INSTABILITY POINT TO MINIMAL CHANCES FOR SEVERE WEATHER. WEEKEND SYSTEM CONTINUES TO SHOW MARGINAL INSTABILITY AT BEST...BUT STRONGER DYNAMICS INDICATE AT LEAST A SLIGHT CHANCE FOR DEEPER CONVECTION WITH THIS SYSTEM AS WELL. 20 AVIATION... 12Z UPDATE... LINE OF TSRA HAS PASSED SAFELY NORTH OF THE ATL TERMINALS THIS MORNING. CIGS HAVE LIFTED IN ITS WAKE TO MVFR AND WILL KEEP THEM THERE UNTIL EARLY AFTERNOON WHEN VFR EMERGES. OTHERWISE...SOME REDEVELOMENT POSSIBLE WITH SOME HEATING THIS AFTERNOON SO INCLUDED TEMPO FOR TSRA FOR ALL SITES. GUSTY WINDS EXPECTED TODAY WITH SOME GUIDANCE INDICATING GUSTS AS HIGH AS 25 KTS AT ATL AND FOLLOWED THIS SOLUTION BASED ON UPSTREAM OBS. //ATL CONFIDENCE...12Z UPDATE... MEDIUM ON TSRA CHANCES. HIGH ON REMAINING ELEMENTS. DEESE && .PRELIMINARY POINT TEMPS/POPS... ATHENS 76 50 72 48 / 40 20 0 5 ATLANTA 75 52 72 51 / 30 10 0 5 BLAIRSVILLE 71 44 66 44 / 30 20 5 5 CARTERSVILLE 75 46 71 48 / 30 10 0 5 COLUMBUS 79 53 77 53 / 50 20 0 5 GAINESVILLE 75 50 70 49 / 30 20 0 5 MACON 78 52 76 50 / 50 20 0 5 ROME 73 46 72 47 / 30 10 5 5 PEACHTREE CITY 77 49 73 47 / 40 10 0 5 VIDALIA 84 59 77 55 / 60 30 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 20, 11:52 AM EDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1152 AM EDT MON APR 20 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1152 AM EDT MON APR 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...STRONG WITH ISOLATED SEVERE STORMS POSSIBLE THIS AFTERNOON OVER EASTERN SECTIONS... AN AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP THIS AFTERNOON ACROSS EAST AND SOUTHEAST SECTIONS OF THE FORECAST AREA...ROUGHLY FROM A MACON TO GAINESVILLE LINE. THE MAIN THREAT WILL BE GUSTY AND DAMAGING WINDS BUT ONCE AGAIN CANNOT RULE OUT AN ISOLATED TORNADO OR LARGE HAIL WITH THIS ACTIVITY. WITH THE STORMS...OCCASIONALLY HEAVY RAINFALL WILL PRODUCE LOCALIZED FLOODING. IN ADDITION...A FEW RIVERS AND CREEKS MAY BEGIN TO FLOW OUT OF THEIR BANKS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH THURSDAY AND AGAIN SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Apr 20, 9:37 AM EDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
937 AM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM TSTM WND DMG CLEVELAND 34.60N 83.76W
04/20/2015 WHITE GA 911 CALL CENTER
TWO TREES DOWN IN CLEVELAND.
&&
EVENT NUMBER FFC1500226
JLFLocal storm report, Apr 20, 10:19 AM EDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1019 AM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG ROSSVILLE 34.98N 85.29W
04/19/2015 WALKER GA EMERGENCY MNGR
THE WALKER COUNTY EMERGENCY MANAGER REPORTED A FEW
TREES DOWN IN THE ROSSVILLE AREA. ONE TREE FELL ON A
HOUSE AND ANOTHER FELL ON A CAR.
&&
EVENT NUMBER FFC1500227
JLFSpecial weather statement, Apr 20, 12:38 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1238 PM EDT MON APR 20 2015
GAZ014>016-021>023-201715-
DAWSON GA-LUMPKIN GA-WHITE GA-CHEROKEE GA-HALL GA-FORSYTH GA-
1238 PM EDT MON APR 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN DAWSON...LUMPKIN...WHITE...CHEROKEE...HALL AND FORSYTH COUNTIES
UNTIL 115 PM EDT...
AT 1238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
DAHLONEGA TO BUFFINGTON...AND MOVING NORTHEAST AT 25 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN AND WIND GUSTS TO 40
MPH AS THEY MOVE ACROSS DAWSON...LUMPKIN...WHITE...CHEROKEE...HALL
AND FORSYTH COUNTIES THROUGH 115 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
GAINESVILLE...CANTON...CUMMING...DAHLONEGA...CLEVELAND...
DAWSONVILLE...LULA...BALL GROUND...NELSON...CLERMONT...HELEN...
BUFFINGTON...FREE HOME...UNICOI STATE PARK...DOUGHERTY...
LATHEMTOWN...SAUTEE...HOLBROOK...UNION HILL AND SMITHGALL WOODS
CONSERVATION ARE.
LAT...LON 3477 8363 3473 8362 3465 8366 3455 8362
3451 8367 3443 8362 3442 8362 3417 8406
3410 8416 3413 8426 3419 8426 3419 8433
3417 8436 3424 8457 3438 8437 3438 8426
3447 8426 3458 8410 3480 8368
TIME...MOT...LOC 1638Z 232DEG 21KT 3449 8404 3422 8443Local storm report, Apr 20, 12:52 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1252 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 PM HAIL DAWSONVILLE 34.42N 84.12W
04/20/2015 E0.75 INCH DAWSON GA EMERGENCY MNGR
REPORTED AT THE EOC IN DAWSONVILLE
&&
EVENT NUMBER FFC1500228
NLISTSpecial weather statement, Apr 20, 12:58 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1258 PM EDT MON APR 20 2015
GAZ091-102-103-201730-
WEBSTER GA-MARION GA-STEWART GA-
1258 PM EDT MON APR 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN WEBSTER...MARION AND STEWART COUNTIES UNTIL 130 PM EDT...
AT 1258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES EAST OF LAKEPOINT RESORT STATE PARK...OR
10 MILES NORTHEAST OF GEORGETOWN...MOVING NORTHEAST AT 45 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT
MOVES ACROSS WEBSTER...MARION AND STEWART COUNTIES THROUGH 130 PM
EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LUMPKIN...PRESTON...RICHLAND...WESTON...SEMINOLE...SANFORD...
BROOKLYN...TROUTMAN...CHARLES...DRANEVILLE...CHURCH HILL...PROVIDENCE
CANYON STATE PARK...WESTVILLE...KIMBROUGH...CENTERPOINT AND DUMAS.
LAT...LON 3192 8480 3193 8480 3192 8481 3192 8491
3195 8496 3198 8496 3198 8501 3197 8503
3198 8504 3199 8504 3199 8507 3201 8506
3231 8450 3218 8443 3201 8444 3192 8474
TIME...MOT...LOC 1658Z 242DEG 37KT 3197 8495
16Special weather statement, Apr 20, 1:08 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
108 PM EDT MON APR 20 2015
GAZ031-032-201745-
COBB GA-PAULDING GA-
108 PM EDT MON APR 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN COBB AND PAULDING COUNTIES UNTIL 145 PM EDT...
AT 108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF TEMPLE...OR 9 MILES SOUTHWEST OF
DALLAS...MOVING NORTHEAST AT 35 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY
MOVE ACROSS COBB AND PAULDING COUNTIES THROUGH 145 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MARIETTA...DALLAS...KENNESAW...ACWORTH...POWDER SPRINGS...HIRAM...
BRASWELL...FAIR OAKS...YORKVILLE...DUE WEST...JIM R MILLER PARK...NEW
HOPE...NEW GEORGIA...LOST MOUNTAIN PARK...BURNT HICKORY RIDGE AND
CROSS ROADS.
LAT...LON 3395 8502 3395 8498 3399 8496 3408 8478
3408 8463 3392 8452 3378 8490 3381 8504
3390 8504 3390 8505 3394 8505
TIME...MOT...LOC 1708Z 242DEG 32KT 3386 8499The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:41 PM EDT | Special Weather Statement | FFC | Cherokee, Dawson, Pickens | 34 min |
| Apr 19, 9:30 PM EDT | Special Weather Statement | FFC | Dawson, Lumpkin, White | 30 min |
| Apr 20, 3:57 AM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Chattooga, Dade, Floyd, Walker | 48 min |
| Apr 20, 4:44 AM EDT | Special Weather Statement | FFC | Catoosa, Chattooga, Floyd, Walker, Whitfield | 31 min |
| Apr 20, 5:10 AM EDT | Special Weather Statement | FFC | Bartow, Gordon, Murray | 35 min |
| Apr 20, 5:30 AM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Gordon, Murray | 30 min |
| Apr 20, 5:42 AM EDT | Special Weather Statement | FFC | Bartow, Haralson, Paulding | 33 min |
| Apr 20, 6:03 AM EDT | Special Weather Statement | FFC | Pickens | 27 min |
| Apr 20, 6:07 AM EDT | Special Weather Statement | FFC | Fannin, Towns, Union | 23 min |
| Apr 20, 6:23 AM EDT | Special Weather Statement | FFC | Cherokee | 37 min |
| Apr 20, 6:26 AM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Pickens | 20 min |
| Apr 20, 6:30 AM EDT | Special Weather Statement | FFC | Lumpkin, Towns | 30 min |
| Apr 20, 6:40 AM EDT | Special Weather Statement | FFC | Dawson | 35 min |
| Apr 20, 6:57 AM EDT | Severe Thunderstorm Warning | FFC | White | 19 min |
| Apr 20, 7:00 AM EDT | Special Weather Statement | FFC | Banks, Hall | 30 min |
| Apr 20, 9:55 AM EDT | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 4 days |
| Apr 20, 12:38 PM EDT | Special Weather Statement | FFC | Cherokee, Dawson, Forsyth, Hall, Lumpkin, White | 37 min |
| Apr 20, 12:58 PM EDT | Special Weather Statement | FFC | Stewart, Webster | 32 min |
| Apr 20, 1:00 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Forsyth, Hall, Lumpkin, White | 45 min |
| Apr 20, 1:08 PM EDT | Special Weather Statement | FFC | Cobb, Paulding | 37 min |
| Apr 20, 1:27 PM EDT | Special Weather Statement | FFC | Cherokee, Forsyth | 33 min |
| Apr 20, 1:32 PM EDT | Special Weather Statement | FFC | Houston, Macon, Peach | 28 min |
| Apr 20, 1:33 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Dawson, Forsyth | 42 min |
| Apr 20, 1:40 PM EDT | Special Weather Statement | FFC | Towns | 35 min |
| Apr 20, 1:58 PM EDT | Special Weather Statement | FFC | Crawford | 32 min |
| Apr 20, 1:58 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Cobb, Fulton | 47 min |
| Apr 20, 2:01 PM EDT | Special Weather Statement | FFC | Paulding | 29 min |
| Apr 20, 2:07 PM EDT | Tornado Warning | FFC | Cobb, DeKalb, Forsyth, Fulton, Gwinnett | 38 min |
| Apr 20, 2:14 PM EDT | Special Weather Statement | FFC | Hall | 31 min |
| Apr 20, 2:30 PM EDT | Special Weather Statement | FFC | Paulding | 15 min |
| Apr 20, 2:35 PM EDT | Special Weather Statement | FFC | Banks | 25 min |
| Apr 20, 2:44 PM EDT | Tornado Warning | FFC | Barrow, Forsyth, Fulton, Gwinnett, Hall, Jackson | 46 min |
| Apr 20, 2:45 PM EDT | Severe Thunderstorm Warning | FFC | Banks | 45 min |
| Apr 20, 3:09 PM EDT | Special Weather Statement | FFC | Cobb | 36 min |
| Apr 20, 3:18 PM EDT | Tornado Warning | FFC | Banks, Jackson, Madison | 42 min |
| Apr 20, 3:23 PM EDT | Special Weather Statement | FFC | Jasper, Putnam | 22 min |
| Apr 20, 3:28 PM EDT | Special Weather Statement | FFC | Gwinnett | 47 min |
| Apr 20, 4:00 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Madison | 15 min |
| Apr 20, 4:05 PM EDT | Special Weather Statement | FFC | Barrow, Jackson | 40 min |
| Apr 20, 4:13 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Clarke, Jackson, Madison | 47 min |
| Apr 20, 4:25 PM EDT | Special Weather Statement | FFC | Oglethorpe | 20 min |
| Apr 20, 4:55 PM EDT | Severe Thunderstorm Warning | FFC | Madison | 35 min |
| Apr 20, 5:42 PM EDT | Special Weather Statement | FFC | Clarke | 33 min |
| Apr 20, 5:46 PM EDT | Severe Thunderstorm Warning | FFC | Madison | 14 min |
| Apr 20, 5:58 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Madison, Oconee, Oglethorpe | 47 min |
| Apr 20, 6:45 PM EDT | Special Weather Statement | FFC | Clarke, Oglethorpe | 30 min |
| Apr 20, 7:10 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe, Wilkes | 50 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.